Stopped plaquenil on account of tinnitus

I do really hope I have made the right decision. I had been on the plaquenil for 2 months on a very low dose and never thought my tinnitus could be affected, in fact I never even read the side effects on purpose. But 2 months in my tinnitus was getting really intrusive again and it filled my very waking thought. I cannot watch TV as it is so loud.

I am in constant pain anyway and sitting watching TV was something I really needed. But peaceful rest has gone.

My pain was improving but I crave silence so much. I have made a tough choice pain or peace though I know the tinnitus will never completely go.

This constant noise has really dragged me down again I just hope the plaquenil was the cause and it will get a bit quieter again.

9 Replies

oldestnewest
  • Hi Jade sorry to hear of your discomfort and the hard decision you have had to make we can only live in hope that one day (hopefully soon) they will be able to produce a cure all wonder drug that is suitable for everyone. Really hope your tinnitus settles down now thoughts and best wishes to you love Alison xx

  • It must be really horrible for you, hope it soon improves what other blood thinning medication did they put you on?

  • I completely know what you mean Jade.

    I suffer from Tinnitus and can only describe it as akin to 'chinese water torture'!

    My husband is always complaining that I have the TV too loud. I had my hearing tested and it was better than average 'very good' so not that.

    I know Hughes can cause tinnitus. It has always been a personal dread of mine. Somedays are better than others and I try to train myself not to listen to it but some days it completely fills my head.

    I really hope that you can get some relief from it.

    I have found that the medical profession are very unsympathetic about it. Wouldn't it be wonderful if we could give Doctors a dose of whatever we suffer from, for just a week at a time, maybe they would be more interested in helping us then!

    x

  • My tinnitus began when I was 7 years old. My Mom was among the first generation to cure of TB on those new dangled antibiodics, and as TB had run through generations of her family she was determined that none of her children were going to catch it. And we didn't. But I was loaded up on antibiodic each and every time I so much as sneezed, I've always assumed that's where my tinnitus came from.

    My hearing also has been tested and is ( actually was--that was 40 years ago), much sharper then average.

    I've had the tinnitus so long thati just don't notice it. Of course, mine is a pretty standard white noise sound. I understand some varieties are harder to ignore.

    The tinnitus gets worse whe the furnace dries my house's air out in winter. I must then use drops in my ears to keep the wax from getting all compacted else the tinnitus becomes a roar-itis.

    Good luck. Hope you find a non tinnitus impacting relief.

    Gina

  • I really hope it improves for you, and if it does not... after a few weeks, maybe time to give that slow acting plaquenil another try, just a thought! Mary F x

  • Yes Mary I will consider it. I took it for 2 months so my guess is it will take 2 months to leave my system.

    I really do to want it to be the plaquenil but it is listed as ototoxic on tinnitus health sites.

  • I do not think it will take that long to leave your system. I previously stopped because of stomach problems brought on by taking the generic version. Things quickly improved within a couple of weeks. I'm now ack on the brand and so far so good. Oh and Prof Hughes also says that taking it every other day or three times a week can be just as beneficial.

  • Ok... wishing you the best with it, I am highly allergic to it, it took at least two and a half weeks to leave my system.. ! Mary F x However I had been on it less than three weeks.!

  • I too had previously been on it about 7 years ago daily and got nightmares and depression from it.

    This time he suggested just twice a week to avoid those side effects, which after 2 months I had not had. I have to say, that after a week without it the tinnitus is getting a bit less intrusive.

    I am glad for that but sad as my pain was getting easier while on it.

You may also like...